MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP4508X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon couldn¿t track over the wire.After excessive force was applied, the distal assembly of the nc euphora separated.It was stated that the distal assembly completely detached from the nc euphora device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the guidewire was not returned for analysis.There was a detachment at the exchange joint.No kinks were evident on the device.There was approx.2.5cm of the support wire exposed.The material was jagged and uneven on both sides of the detachment site.A 0.014 inch guidewire was backloaded through the distal tip and advanced proximally through the detachment site at the exchange joint with no issue noted.It was not possible to inflate the balloon due to the condition of the returned device.There was no damage evident to the distal tip.There was no damage evident to the proximal balloon bond.The inner lumen was verified with a 0.015inch mandrel.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 4.50 x 8 mm nc euphora balloon and a cougar ls guidewire were used to perform multiple bifurcation stenting techniques in an explanted porcine heart.The guidewire was flushed and examined before use with no issues.There were no issues noted when loading the balloon onto the guidewire.It was reported that the nc euphora balloon froze on the cougar wire and after excessive force applied the distal assembly separated.It was stated that the distal assembly completely detached from the device.The balloon, wire and distal assembly were all removed.The procedure was completed using new devices.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9335096
Report Number9612164-2019-04784
Device Sequence Number11225030
Product Code LOX
UDI-Device Identifier00643169396180
UDI-Public00643169396180
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Catalogue NumberNCEUP4508X
Device Lot Number216861320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1